Anxiety Support

Increased citalopram

Hi there,

I’m new hear. Struggles with anxiety starting in highschool and now at 37, it has been well controlled for the last 3 years in 20 mg citalopram. I recently started noticing an increase in my anxiety and taking my Xanax for breakthrough anxiety too frequently for my liking. So I spoke to my doctor and increased to 40. For about a week an a half I took 30 mg by taking 1.5 of my 20 mg tablets and then yesterday started taking the full 40. I feel agitated and like I’m vibrating inside which is making me anxious. Anyone else experience this side effect?

3 Replies

Hi Alikat99 I would think its due to the increase and settle down soon.when you fist start citalopram they say you will feel worse before you feel better as it gets into your system. I was on this medication for a year about 6/7 years ago Dr gave me diazepam 2 mg to take to help with the anxiety until they kicked in.once I was on them ( around month/6 anxiety calmed right down and I felt fact I only took them for a year and then came off them because I felt so good.


I went from 20 mg straight to 40 with 2.5 mg valium when needed for about a week after upping my dose I felt cruddy! Nauseous dizzy more anxiety but it went away.. I've now also added welbutrin to my daily meds 150 mg.. after yrs of being pretty housebound I just took a job and feel like I'm getting better

1 like

Thanks ladies:) I work really hard at controlling my anxiety. I don’t want it to control my life. I have two Little’s and. O time to not function. Sometimes it get the best of me. But I hate it!


You may also like...